Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 92, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 16, 2024, 2:19 AM CDT for Texas County, Wright County, Missouri. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2024, 2:19 AM CDT (07:19 UTC)
- Expired
- Aug 16, 2024, 8:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:46 AM CDT | FLASH FLOOD | 5 Ne Mansfield, MO | Highway AB flooded at Wolf Creek. |
| Aug 16, 3:51 AM CDT | FLASH FLOOD | 5 Ssw Manes, MO | Route E flooded at the Gasconade River. |
| Aug 16, 5:45 AM CDT | RAIN 4.83 | 2 N Mountain Grove, MO | Mesonet station MGRM7 Mountain Grove RAWS. |
| Aug 16, 6:15 AM CDT | RAIN 4.02 | 3 Wnw Mansfield, MO | Mesonet station FW6072 Mansfield. |
| Aug 16, 6:15 AM CDT | RAIN 4.9 | 4 Ene Mansfield, MO | Mesonet station CW2523 Macomb. |
| Aug 16, 6:17 AM CDT | RAIN 5.49 | Cabool, MO | Mesonet station GW2631 Cabool. |
| Aug 16, 6:19 AM CDT | RAIN 5.47 | Hartville, MO | Mesonet station GW4807 HARTVILLE. |
| Aug 16, 6:20 AM CDT | RAIN 4.54 | 2 N Mountain Grove, MO | Mesonet station MOA15 Mountain Grove. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2558 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 8.6
The text
As transmitted.
606
WGUS53 KSGF 160719
FFWSGF
MOC215-229-161315-
/O.NEW.KSGF.FF.W.0092.240816T0719Z-240816T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
219 AM CDT Fri Aug 16 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern Texas County in south central Missouri...
Wright County in southwestern Missouri...
* Until 815 AM CDT.
* At 219 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 6 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Mountain Grove, Cabool, Mansfield, Norwood, Hartville, Dawson,
Huggins, Graff, Bendavis, Manes, Simmons, Elk Creek, Odin, Clear
Springs and Ozark National Scenic Riverways.
This includes the following low water crossings...
North Prong Jacks Fork at Arroll Road, Wolf Creek at Highway AB,
Little Piney River at Union Road, Beaver Creek at Crewes Ford
Road, South Fork Jacks Fork River at Stillhouse Road, Woods Fork
Gasconade River at Rippee Ford Road and Whetstone Creek at Owens
Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3713 9268 3715 9268 3717 9268 3719 9268
3723 9268 3726 9268 3735 9268 3740 9238
3730 9207 3705 9166 3706 9225 3707 9269
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Titus2 follow-up statements
016
WGUS73 KSGF 161018 RRA
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
518 AM CDT Fri Aug 16 2024
MOC215-229-161315-
/O.CON.KSGF.FF.W.0092.000000T0000Z-240816T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas MO-Wright MO-
518 AM CDT Fri Aug 16 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM CDT THIS
MORNING FOR SOUTHWESTERN TEXAS AND WRIGHT COUNTIES...
At 518 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms produced heavy rain across the warned area. Between 3
and 6 inches of rain have fallen. Flooding impacts will continue,
but no additional rainfall is expected. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mountain Grove, Cabool, Mansfield, Norwood, Hartville, Dawson,
Huggins, Graff, Bendavis, Manes, Simmons, Elk Creek, Odin, Clear
Springs and Ozark National Scenic Riverways.
This includes the following low water crossings...
South Fork Jacks Fork River at Stillhouse Road, Whetstone Creek at
Owens Road, Little Piney River at Union Road, North Prong Jacks
Fork at Arroll Road, Wolf Creek at Highway AB, Woods Fork
Gasconade River at Rippee Ford Road and Beaver Creek at Crewes
Ford Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3713 9268 3715 9268 3717 9268 3719 9268
3723 9268 3726 9268 3735 9268 3740 9238
3730 9207 3705 9166 3706 9225 3707 9269
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Titus829
WGUS73 KSGF 161314
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
814 AM CDT Fri Aug 16 2024
MOC215-229-161324-
/O.EXP.KSGF.FF.W.0092.000000T0000Z-240816T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas MO-Wright MO-
814 AM CDT Fri Aug 16 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 815 AM CDT THIS MORNING FOR
SOUTHWESTERN TEXAS AND WRIGHT COUNTIES...
An Areal Flood Warning remains in effect for portions of Wright and
Texas Counties this morning. Please continue to heed remaining road
closures.
&&
LAT...LON 3713 9268 3715 9268 3717 9268 3719 9268
3723 9268 3726 9268 3735 9268 3740 9238
3730 9207 3705 9166 3706 9225 3707 9269
$$
JDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 12:42 AM CDT, 1 hour 37 minutes earlier. Its key messages:
- Heat index values reaching 100-110 degrees today. Heat Advisory in effect from 12pm-9pm today.
- Slight (2 out of 5) risk for severe thunderstorms this afternoon through tonight. Damaging wind and large hail are the main severe weather risks (15% SPC risk), with tornadoes being a lower, but nonzero risk (<=2% SPC risk).
- 40-70% chance for scattered showers and thunderstorms late Friday into early Saturday, with a marginal risk for severe storms.
Area forecast discussion, Aug 16, 12:42 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1242 AM CDT Fri Aug 16 2024 .KEY MESSAGES... - Heat index values reaching 100-110 degrees today. Heat Advisory in effect from 12pm-9pm today. - Slight (2 out of 5) risk for severe thunderstorms this afternoon through tonight. Damaging wind and large hail are the main severe weather risks (15% SPC risk), with tornadoes being a lower, but nonzero risk (<=2% SPC risk). - 40-70% chance for scattered showers and thunderstorms late Friday into early Saturday, with a marginal risk for severe storms. && .SHORT TERM /THROUGH SATURDAY/... Issued at 300 PM CDT Thu Aug 15 2024 The outflow-induced cooler air this morning is quickly overturning to higher temperatures and dewpoints. As such, the Heat Advisory is continuing, with some obs along and south of I-44 already at 100-110 F Heat Index values. The advisory will be allowed to expire at 9 PM. There are areas north of the advisory that are hitting advisory criteria, but given the short-fused nature of the advisory, have not issued to the north. Please just be wary and cautious of heat when outside, even if not in an advisory. Otherwise, lows will be mild in the upper 60s to lower 70s tonight. Highs Friday will also be quite hot in the middle to upper 90s (higher temperatures toward the MO/KS and MO/AR borders). These will produce Heat Index values up to just below 105 F, however, cloud cover from overnight convection is still uncertain, and therefore a Heat Advisory will not be issued yet. But be aware again, that temperatures will be hot and humid along our state borders. 40-70% chance of thunderstorms Friday evening and night: The cold front forcing storms tonight will stall somewhere across the area Friday into Saturday. The current WPC forecast has it sitting along the I-44 corridor. NW'ly flow aloft will be in place as well. The boundary along with subtle shortwave energy aloft will be the focus for additional showers and thunderstorms Friday evening into the overnight hours. With SBCAPE at 1000-2000 J/kg during the afternoon/evening, scattered thunderstorm development is possible, but the main focus is overnight. After 8-10 PM, the right entrance region of a 300 mb jet streak, nose of a 25-30 kt low-level jet overtop the surface boundary, 7-8 C/km mid-level lapse rates, and 1000-1500 J/kg of MUCAPE will support numerous thunderstorms during the overnight hours across SE KS and extreme SW MO. With these parameters, isolated instances of 60 mph wind gusts and hail up to the size of quarters are possible (5% SPC risk). Additionally, shear vectors and the mean wind will be parallel to the surface boundary which could promote training of storms, introducing a marginal flash flooding threat as well. Lows will be in the middle to upper 60s Friday night. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 300 PM CDT Thu Aug 15 2024 With the pattern of an amplified ridge to the west and an amplified trough to the east persisting into the long term, NW'ly flow will dominate and a NNW-SSE quasi-stationary boundary will set up to our west. This pattern could bring chances for more nocturnal showers and thunderstorms with any source of lift that occurs, whether that be a shortwave rounding the ridge or a low-level jet overlapping the stationary boundary. These chances would be highly mesoscale, so long range global models will not capture precipitation chances well. With that being said, there are 15-25% chances for showers and thunderstorms Saturday night, Sunday night, and Tuesday night. Do not be surprised if these chances increase as medium/short range models start to come into play. Other than chances for nocturnal rainfall, the weather will be quite seasonable and calm in the long term. Highs will be in the 80s (lower 80s toward central MO) with lows in the mid-50s (eastern Ozarks) to mid-60s (MO/KS border). && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1240 AM CDT Fri Aug 16 2024 Isolated thunderstorms will continue to move near or over KSGF and perhaps KBBG for the next couple of hours. Otherwise, light winds and VFR conditions are expected until potential for additional thunderstorms in the last few hours of the TAF period this late Friday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Price LONG TERM...Price AVIATION...Titus
Hazardous weather outlook, Aug 15, 8:37 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 837 PM CDT Thu Aug 15 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 837 PM CDT Thu Aug 15 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Slight hail risk. Slight thunderstorm wind damage risk. Significant lightning risk. Elevated excessive rainfall risk DISCUSSION... Thunderstorms will continue to develop and move southeast mainly along and southeast of Interstate 44 the rest of this evening into tonight ending from northwest to southeast overnight. A risk for strong to severe storms will continue the next few hours then the risk will decrease into the overnight hours. A few strong storms will still be possible across portions of far south central Missouri tonight. The main risks will be hail to the size of quarters, damaging winds gusts to 60 mph, and locally heavy rainfall which could lead to a localized flooding where multiple storms can track over the same locations. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat Index values may reach 95 to 105 Friday. There is a 40 to 70 percent chance of thunderstorms Friday afternoon into early Saturday. Some of these storms may be strong to severe. The best coverage will be in extreme southeast Kansas and extreme southwest Missouri during the overnight hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for far southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Aug 15, 8:23 PM CDT, 5 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
823 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM Tstm Wnd Gst Iberia 38.09N 92.29W
08/15/2024 M65 MPH Miller MO Fire Dept/Rescue
Measured 65 mph winds in Iberia.
&&
EWLocal storm report, Aug 15, 8:39 PM CDT, 5 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
839 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM Tstm Wnd Gst Republic 37.12N 93.47W
08/15/2024 E60 MPH Greene MO Fire Dept/Rescue
Multiple reports of 60 mph winds were
reported in the Republic, MO area.
&&
EWLocal storm report, Aug 15, 9:20 PM CDT, 4 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
920 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Hail 2 NNW Decaturville 37.94N 92.71W
08/15/2024 M3.25 Inch Camden MO Public
Picture with ruler of a hail stone which was
3.25 inches long and 1.5 inches wide.
&&
EWLocal storm report, Aug 15, 9:28 PM CDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
928 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg 4 NNE Battlefield 37.17N 93.35W
08/15/2024 Greene MO NWS Employee
12 to 14 inch tree downed.
&&
EWLocal storm report, Aug 15, 9:56 PM CDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
956 PM CDT Thu Aug 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM Tstm Wnd Dmg 1 W Republic 37.12N 93.50W
08/15/2024 Greene MO NWS Employee
Tree downed.
&&
EWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 49 min |
| Aug 15, 7:48 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 42 min |
| Aug 15, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 53 min |
| Aug 15, 7:58 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 47 min |
| Aug 15, 8:16 PM CDT | Areal Flood Advisory | SGF | Laclede, Wright | 81 min |
| Aug 15, 8:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 53 min |
| Aug 15, 8:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 65 min |
| Aug 15, 9:15 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Webster, Wright | 45 min |
| Aug 15, 9:34 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 41 min |
| Aug 15, 9:37 PM CDT | Flash Flood Warning | SGF | Laclede, Texas, Wright | 6 hr |
| Aug 15, 11:04 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 41 min |
| Aug 16, 1:27 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Laclede, Pulaski, Texas, Wright | 15 hr |
| Aug 16, 1:38 AM CDT | Flash Flood Warning | SGF | Webster | 6 hr |
| Aug 16, 10:18 AM CDT | Areal Flood Warning | SGF | Douglas, Ozark | 6 hr |
| Aug 16, 2:31 PM CDT | River Flood Warning | SGF | Shannon | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.